Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    newly diagnosed
    avatar
    dgpack posted:
    hello all;

    I am recently diagnosed (4 mo) and immediately put on methotrexate. after taking the first dose, I got online and did a lot of research, and immediately took myself off the methotrexate due to listed side effects. Needless to say the symptoms got worse, and today I put myself back on the Methotrexate. that stuff scares the hell out of me, Cancer, organ failure, etc. I am now seeing a Naturopathy to determine if I have Leaky Gut Syndrome, which mimics Ra.. I would rather have leaky gut than RA
    Reply
     
    avatar
    lcover responded:
    Hi DG,

    I completely understand! When I was first diagnosed with RA and started reading about side effects, all of them scared me. It seemed like the treatment as was bad as the disease. Unfortunately, I found that with the majority of RA meds.

    Methotrexate caused horrible depression and anxiety, I was losing hair and it eventually gave me a lung infection. Next I tried Enbrel which just made me feel horrible. Doctor then put me on Simponi which has worked. It's a once a month injection. It took six months to kick in where I didn't feel so bad and now 2.5 years later it has stopped. After my first experiences, I'm not looking forward to switching.

    Everyone is different and responds differently to the meds, that is for sure.

    Good luck to you in whatever method you choose to treat your condition.
     
    avatar
    cheymann responded:
    Hi DG,

    I was diagnosed last September with RA and OA. I too was put on MTX and like you was scared to death of the side effects. I get pneumonia very often but, when I got pneumonia again in Dec/Jan 2013 it was determined that the MTX was the culprit. My little sister (who was only 55) passed away on Dec. 22nd 2013 due to a rare interstitial lung disease (Hamman-Rich Syndrome). They believe this is also an auto-immune disease. There is no cure and it only took 3 weeks from her first symptom of illness to death. I am currently on Arava now and have not had any problems. I am also taking Tumeric with Curcumin, Black Seed Oil, Milk Thistle, Ginger, Organic Extra Virgin Coconut Oil, Beet Root Extract, Vitamin D3, Vitamin B12 and prescribed Lovaza ( a very pure fish oil ). I am happy to say that my doctor is pleased with all of my lab results and has also cut my blood pressure medicine in half because the beet root extract has lowered my pressure to a normal 129/70. I am hoping that 1 day I can totally get off blood pressure medicine. Hoping you find what works for you.


    Helpful Tips

    help with methotrexate side effectsExpert
    I recommend all my patients on methotrexate take at least 1 mg of Folic Acid daily to help decrease the risk of side effects. In those ... More
    Was this Helpful?
    30 of 33 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.